Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 7, 2017, 3:19 PM EST for Chautauqua County, New York. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2017, 3:19 PM EST (20:19 UTC)
- Expired
- Jan 7, 2017, 5:15 PM EST
- In force
- 116 min
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 67 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639
WWUS81 KBUF 072019
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
319 PM EST SAT JAN 7 2017
NYZ019-020-085-072215-
Southern Erie-Cattaraugus-Chautauqua-
319 PM EST SAT JAN 7 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...
NORTHWESTERN CATTARAUGUS AND NORTHERN CHAUTAUQUA COUNTIES...
At 314 PM EST, A band of lake effect snow producing snow fall rates
of 2 to 3 inches per hour will remain nearly stationary or drift
very slowly southward through 5 p.m. The heaviest snows will extend
from Silver Creek to North Collins to Boston. Toward sunset, the
band is expected to slide southward and extend from Fredonia to
Forestville to Springville.
Locations impacted include...
Dunkirk, Fredonia, Boston, Eden, Springville, Colden, Westfield,
Gowanda, Silver Creek and Angola.
This includes Interstate 90 between exits 60 and 58.
LAT...LON 4244 7950 4246 7948 4263 7912 4270 7856
4248 7859 4245 7900 4224 7962 4234 7971
$$
ApffelWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 7, 3:05 PM EST, 14 minutes earlier.
Area forecast discussion, Jan 7, 3:05 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
305 PM EST Sat Jan 7 2017
.SYNOPSIS...
This may very well turn out to be the coldest weekend of the year
as a deep trough anchored over the eastern half of the continent
will feed sub arctic air across the Lower Great Lakes. Daytime
temperatures will not make it out of the teens in many areas through
Sunday...while overnight lows will largely be in the single digits.
The very cold weather will be accompanied by more significant
accumulating lake effect snows east and southeast of the lakes.
Moderating temperatures next week will be accompanied by widespread
mixed precipitation Tuesday and Wednesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
It will be very cold across the region today and tonight...as a full
latitude trough anchored over the eastern half of the continent will
continue to feed sub-arctic air southwards across the Lower Great
Lakes. H85 temps will continue to drop to around -20c by this
evening...and this will keep the mercury from climbing out of the
teens in most areas this afternoon while encouraging another night
of single digit readings. These temperatures will be some 10 to 15
deg f below normal values...which is quite impressive given that we
are quickly approaching the climatologically coldest time of year
for the area.
Off Lake Erie... Westerly winds will increase later this afternoon
and evening, and will start to drive the shore-hugging band of snow
inland over the Chautauqua ridge. As a sharp trough axis approaches
tonight, synoptic moisture and ascent will increase, along with
stronger westerly winds. This will cause the lake effect bands to
reorient across the western southern tier, and extend farther inland
toward Cattaraugus county. By the later half of the night, lake
effect parameters become optimized, with deep synoptic moisture and
lift, along with equilibrium levels rising over 10kft. Snowfall
rates will increase, an would not rule out instantaneous rates over
2 inches per hour in the stronger bands that develop. Expect a
dominant lake effect band across the Chautauqua ridge extending
inland across Chautauqua and Cattaraugus counties. While a weaker,
more upslope driven, band will develop across far southern Erie
county to southwest Wyoming county.
During the day Sunday, a Lake Huron connection will increase the
intensity of the Lake Erie lake effect snow over Chautauqua county
and into southwestern Cattaraugus county. Meanwhile weaker
upslope / lake enhanced snow will continue across southern Erie and
southwesterly Wyoming county. Most of western NY also see some light
snow showers during the day Sunday under the steep lapse rates aloft
under the sharp tough axis, although these shouldn't amount to much
more than a dusting outside of the lake effect areas.
Lake Effect snow warnings are in effect for Chautauqua, Cattaraugus
and southern Erie counties through Sunday evening, along with an
advisory for southwestern Wyoming county. Overall totals will be
highest along the Chautauqua ridge, where 1 to 2 feet of snow is
expected. Otherwise, southern Erie and much of interior Cattaraugus
county can expect 8 to 14 inches. Snow will focused near the Arcade
area of Wyoming county, where up to around 7 inches is expect, with
very little snow for much of the rest of Wyoming county.
Off Lake Ontario... a light westerly wind will focus lake snows near
the Oswego and Northern Cayuga shoreline today. Around 2 inches of
snow can be expected along the immediate shoreline this afternoon in
those counties today, with little to no snowfall inland from the
shoreline today. This evening and overnight into Sunday morning,
westerly winds will increase and push the tea kettle lake effect
band inland across central Oswego county. Meanwhile the impinging
upper-level trough will steepen lapse rates and supply deeper
synoptic moisture along with additional lift. Lake effect snowfall
rates will thus increase across central Oswego county overnight.
Would not be surprised to see instantaneous rates over 2 inches per
hour early Sunday morning when the band is at its strongest. By mid-
day Sunday, the trough crossing the area will turn the steering flow
more northwesterly and settle the band across northern Wayne, Cayuga
and southwestern Oswego county through the afternoon. Snowfall rates
will decrease behind the wave as synoptic moisture and ascent depart.
Highest snowfall amounts off of Lake Ontario will be near the
immediate lake shore from northern Cayuga county to Oswego county,
where up to a foot and a half is expected. Amounts will taper off
across interior central Oswego county to around a foot. Will need to
keep an eye on Wayne county for Sunday, where advisory level snow
amounts of 4 to 6 inches are possible depending on how well
organized the band can remain through the day Sunday in the wake of
the trough departing.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Sunday night surface high pressure located across the Southeast will
ridge northward, with the ridge axis crossing Lake Erie Sunday
evening, and Lake Ontario Sunday night. This feature will supply
drier air across the lakes, weakening the bands of snow. Surface
winds will also begin to back, which will send these weakening bands
of snow northward, reaching the Northern Niagara Frontier and
Jefferson County early Monday morning.
Additional snowfall Sunday night will be an inch or two across Ski
Country...with lesser amounts farther northward. Off Lake Ontario
where the drier air will take longer to reach, additional snow of 3
to 5 inches will be possible SE of the lake, with totals then
diminishing northward as the band of snow weakens. This amount will
warrant a lake effect snow advisory for Wayne County...where an
upstream connection to Georgian Bay may enhance snow totals.
Monday a fast moving shortwave crossing southern Canada will cross
just to the north of Lake Ontario Monday afternoon. This feature may
bring a few synoptic snow showers across Lake Ontario, and points
east of the lake through the afternoon and evening hours.
Later Monday night isentropic lift will increase as deep southerly
flow transports warmer, and a more moist airmass northward. There
will not be much forcing aloft, with a general zonal flow over the
region, thus any snow showers that do develop will likely remain on
the lighter side.
Tuesday and Tuesday night a deepening surface low will track from
the central Plains to across Lake Superior Tuesday evening, and
towards James Bay by Wednesday morning. This feature will continue
to push a milder airmass northward across the Great Lakes region.
Light snow showers that developed Monday night over the region
should become more widespread as the developing surface low, and a
corresponding upper level shortwave tracks closer to our region.
Snow early Tuesday morning will transition to rain through the day,
with rain remaining likely Tuesday evening. It will be a tough call
on precipitation type Tuesday night, but enough of a southerly flow
will likely maintain surface temperatures in the mid 30s to lower 40s
...leaving precipitation mainly as rain through the night.
Temperatures just below normal Monday will warm to above normal for
Tuesday with highs ranging from the upper 30s east of Lake Ontario
and the inland So. Tier to lower 40s across the lake Plains.
Sunday night will remain cold across the region, with sub zero
readings where we can clear of lake clouds. Monday night will not
nearly be as cold, and Tuesday night, the southerly flow will likely
keep the region above freezing through the night.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Following the main surge of warm advective precipitation...a lingering
mix of rain and snow showers should then wind down from northwest to
southeast behind the trailing cold front on Wednesday. While this
period will also likely feature breezy to windy conditions...at this
point it appears that the low will track too far to our west to
present much of a threat of headline-worthy winds or wind gusts across
our region.
Looking further out into the upcoming week...a brief period of fair
and dry weather is then expected to follow for most of Wednesday night
as an area of high pressure crosses our region. After that...strong
high pressure is expected to build off the mid Atlantic Coast and across
the Upper Plains...with the resulting strong contrast in airmasses
leading to the development of strong frontogenesis (and an attendant
swath of precipitation) across the Ohio Valley and Great Lakes. While
model guidance agrees well on the general pattern...the exact temperatures
and precipitation types we can consequently expect later on in the week
remain difficult to nail down due to the presence of the strong frontal
near or over our region...with subtle shifts in its position likely to
have a large impact on the conditions we can expect. At this time...our
area is generally expected to be on the warm side of the boundary
Thursday and less so on Friday...though this could easily change over
the coming days.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Mainly VFR conditions will prevail today. The exception is IFR
conditons in lake effect snows near the Lake Erie shoreline (KDKK).
Tonight conditions will lower to high-end MVFR for most locations,
while lake effect snow will increase across DKK/JHW/FZY with IFR or
lower cigs and vis in the locally heavy snow.
Outlook...
Sunday...Areas of IFR with a few snow showers, and more persistent
IFR southeast of the lakes in lake effect snow.
Monday...Mainly VFR. A chance of light lake effect snow east of
the lakes with local IFR.
Tuesday...MVFR/IFR with snow likely, changing to rain late.
Low-level wind shear.
Wednesday...Areas of MVFR with a chance of rain.
&&
.MARINE...
Winds will increases across the lower Great Lakes and area rivers
later tonight through the beginning of the next week as stronger
westerly flow develops. Small craft advisories have been posted for
across all waterways starting this evening and overnight. Small
craft conditions will linger through the start of the work week, and
may end up needing to be extended through mid-week.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 1 PM EST Sunday for NYZ006.
Lake Effect Snow Warning until 7 PM EST Sunday for NYZ005-019-
020-085.
Lake Effect Snow Advisory from 7 AM Sunday to 4 AM EST Monday
for NYZ004.
Lake Effect Snow Advisory from 7 PM this evening to 1 PM EST
Sunday for NYZ012.
MARINE...Small Craft Advisory from 4 AM to 7 PM EST Sunday for LEZ020.
Small Craft Advisory until 5 PM EST Monday for LEZ040-041.
Small Craft Advisory from 4 AM to 7 PM EST Sunday for
LOZ030.
Small Craft Advisory until 5 PM EST Monday for LOZ042>044.
Small Craft Advisory from 4 AM Sunday to 7 AM EST Tuesday
for LOZ045.
&&
SYNOPSIS...CHURCH
NEAR TERM...CHURCH
SHORT TERM...THOMAS
LONG TERM...APFFEL/JJR
AVIATION...CHURCH
MARINE...CHURCHHazardous weather outlook, Jan 7, 3:00 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 300 PM EST SAT JAN 7 2017 NYZ001>003-007-008-010-011-013-014-021-082000- NIAGARA-ORLEANS-MONROE-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE- LIVINGSTON-ONTARIO-ALLEGANY- 300 PM EST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-082000- WAYNE- 300 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-019-020-085-082000- NORTHERN CAYUGA-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 300 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-082000- OSWEGO- 300 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-082000- WYOMING- 300 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-082000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 300 PM EST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 7, 12:21 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1221 PM EST SAT JAN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 SSE LACONA 43.60N 76.04W
01/07/2017 M8.9 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 ENE COLDEN 42.65N 78.61W
01/07/2017 M3.9 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0830 AM SNOW S WATERTOWN 43.97N 75.91W
01/07/2017 M30.7 INCH JEFFERSON NY PUBLIC
STORM TOTAL SNOWFALL SINCE WEDNESDAY AFTERNOON.
0900 AM SNOW 2 NE BOSTON 42.65N 78.72W
01/07/2017 M6.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0900 AM SNOW 2 SW CARTHAGE 43.96N 75.63W
01/07/2017 M3.5 INCH JEFFERSON NY COCORAHS
24 HOUR SNOWFALL.
0930 AM SNOW EAST CONCORD 42.55N 78.63W
01/07/2017 M24.2 INCH ERIE NY TRAINED SPOTTER
STORM TOTAL SNOWFALL SINCE WEDNESDAY AFTERNOON.
1150 AM SNOW ANGOLA 42.64N 79.03W
01/07/2017 E12.0 INCH ERIE NY SOCIAL MEDIA
12 HR ACCUMULATION SINCE MIDNIGHT
&&
EVENT NUMBER BUF1700150
EVENT NUMBER BUF1700151
EVENT NUMBER BUF1700152
EVENT NUMBER BUF1700153
EVENT NUMBER BUF1700154
EVENT NUMBER BUF1700155
EVENT NUMBER BUF1700156
JAMSpecial weather statement, Jan 7, 1:20 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
120 PM EST SAT JAN 7 2017
NYZ010-085-071915-
Southern Erie-Northern Erie-
120 PM EST SAT JAN 7 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL ERIE COUNTY...
At 117 PM EST, An area of lake effect snow producing snow fall rates
of 2 to 3 inches per hour will push inland through downtown Buffalo
and Lackawanna through 215 pm. Visibilities will drop quickly to
less than a quarter of a mile in this band of lake effect snow. This
area of snow will diminish quickly as it moves inland off of Lake
Erie. Locations near the lake shore may pick up a quick couple
inches of snow, while the eastern Buffalo suburbs may only pick up a
light coating.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Depew, Williamsville,
Orchard Park, Erie Basin Marina, Small Boat Harbor and Blasdell.
This includes Interstate 90 between exits 57 and 50A.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4280 7892 4284 7893 4286 7892 4288 7892
4291 7890 4296 7871 4276 7864 4273 7893
4277 7896
ChurchLocal storm report, Jan 7, 1:27 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
127 PM EST SAT JAN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 ESE WATERTOWN 43.97N 75.89W
01/07/2017 M6.6 INCH JEFFERSON NY COCORAHS
24 HOUR SNOWFALL.
0100 PM SNOW PERRYSBURG 42.46N 79.00W
01/07/2017 M38.0 INCH CATTARAUGUS NY COOP OBSERVER
SINCE WEDNESDAY
&&
EVENT NUMBER BUF1700157
EVENT NUMBER BUF1700158
JAMSpecial weather statement, Jan 7, 1:44 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
144 PM EST SAT JAN 7 2017
NYZ019-020-085-072030-
Southern Erie-Cattaraugus-Chautauqua-
144 PM EST SAT JAN 7 2017
...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHERN ERIE...NORTHWESTERN
CATTARAUGUS AND NORTHEASTERN CHAUTAUQUA COUNTIES...
At 136 PM EST an area of lake effect snow stretched from near
Westfield to Hamburg along the Lake Erie shoreline, and then inland
across Southern Erie County. Embedded within this snow is an area of
heavy snow was located near Evangola State Park. This heavy snow is
producing snowfall rates up to 3 inches per hour as it drifts slowly
northeastward.
If driving along roads such as Route 5, and the NYS Thruway between
exits 59 and 57A, or Route 249, be prepared for rapid changes in
road and driving conditions. Visibilities will drop quickly to less
than a quarter of a mile in this area of heavy snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow covered roads. Slow down and allow extra time when
traveling.
LAT...LON 4244 7950 4248 7947 4253 7939 4254 7934
4258 7927 4260 7919 4262 7917 4273 7882
4256 7855 4250 7899 4226 7955 4237 7965
TIME...MOT...LOC 1836Z 231DEG 20KT 4258 7903
ThomasSpecial weather statement, Jan 7, 3:08 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
308 PM EST SAT JAN 7 2017
NYZ006-007-072200-
Jefferson-Oswego-
308 PM EST SAT JAN 7 2017
...AN AREA OF LAKE EFFECT SNOW WILL MOVE INTO NORTHWESTERN OSWEGO
COUNTY LATE THIS AFTERNOON...
At 302 PM EST, an area of lake effect snow producing snow fall rates
of 2 inches per hour was located across Eastern Lake Ontario. This
area will very slowly push onshore into Oswego County between 3 p.m.
and 4 p.m. The area of snow will stall near Interstate 81, only
impacting western portions of Oswego County through late afternoon.
Locations impacted include...
Oswego, Sandy Island Beach State Park, Pulaski, Battle Island State
Park, Mexico Point State Park, Selkirk Shores State Park, Nine Mile
Point, Scriba, New Haven and Minetto.
This includes Interstate 81 between exits 34 and 39.
LAT...LON 4344 7611 4331 7651 4346 7665 4351 7653
4356 7645 4357 7636 4356 7631 4356 7628
4358 7626 4372 7627 4373 7625 4374 7598
ApffelSpecial weather statement, Jan 7, 3:19 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
319 PM EST SAT JAN 7 2017
NYZ019-020-085-072215-
Southern Erie-Cattaraugus-Chautauqua-
319 PM EST SAT JAN 7 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...
NORTHWESTERN CATTARAUGUS AND NORTHERN CHAUTAUQUA COUNTIES...
At 314 PM EST, A band of lake effect snow producing snow fall rates
of 2 to 3 inches per hour will remain nearly stationary or drift
very slowly southward through 5 p.m. The heaviest snows will extend
from Silver Creek to North Collins to Boston. Toward sunset, the
band is expected to slide southward and extend from Fredonia to
Forestville to Springville.
Locations impacted include...
Dunkirk, Fredonia, Boston, Eden, Springville, Colden, Westfield,
Gowanda, Silver Creek and Angola.
This includes Interstate 90 between exits 60 and 58.
LAT...LON 4244 7950 4246 7948 4263 7912 4270 7856
4248 7859 4245 7900 4224 7962 4234 7971
ApffelThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 7:48 PM EST | Special Weather Statement | BUF | Chautauqua | 117 min |
| Jan 6, 9:12 PM EST | Lake Effect Snow Advisory | BUF | Chautauqua, Erie | 13 hr |
| Jan 6, 9:45 PM EST | Special Weather Statement | BUF | Chautauqua | 2 hr |
| Jan 7, 6:27 AM EST | Small Craft Advisory | BUF | 4 days | |
| Jan 7, 10:41 AM EST | Lake Effect Snow Advisory | BUF | Monroe, Wayne, Wyoming | 38 hr |
| Jan 7, 11:48 AM EST | Special Weather Statement | BUF | Chautauqua | 117 min |
| Jan 7, 1:20 PM EST | Special Weather Statement | BUF | Erie | 55 min |
| Jan 7, 1:44 PM EST | Special Weather Statement | BUF | Chautauqua | 106 min |
| Jan 7, 3:08 PM EST | Special Weather Statement | BUF | Oswego | 112 min |
| Jan 7, 5:00 PM EST | Special Weather Statement | BUF | Oswego | 90 min |
| Jan 7, 5:18 PM EST | Special Weather Statement | BUF | Chautauqua | 87 min |
| Jan 7, 6:23 PM EST | Special Weather Statement | BUF | Oswego | 112 min |
| Jan 7, 6:25 PM EST | Special Weather Statement | BUF | Oswego | 2 hr |
| Jan 7, 6:37 PM EST | Special Weather Statement | BUF | Chautauqua | 113 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.